Health & Support
Moderators: bierorama, ksylvan, nycgirl, autopilotfrank193, peaches0405


Pain under ribcage and bloating


Quote  |  Reply

For the past few days I've been a bit uncomfortable - felt bloated, and a slight discomfort in the area below the ribcage. Last night and this morning it got a bit worse. When I inhale and strech, I can feel a strange hardness in my upper abdomnen (under the ribcage), and I'm unsure what it could be. At first I thought it could be the beans I ate last night, but today I also feel more tired than usual, almost dizzy, so I don't think just beans could cause all that.

5 days ago I began using Yaz 24+4 (birth control), and 4 days ago I began taking antibiotics for a urinary tract infection...I wonder if these could be causing the discomfort, or if it could be something else then what could it be? Any suggestions on what I could do to feel better? I'm drinking alot of water, and I don't have a doctor at the moment because I'm moving country in 3 days..

Thanks in advance.

EDIT - just wanted to add that the pain is a bit more on my left side (so if you were standing facing me it would be the right side for you)

8 Replies (last)

It could be trapped wind, quite easily... That tends to feel 'hard' and uncomfortable and, if you've been eating beans, wind wouldn't be too big a logical leap.  Trapped gas can also make you feel a little nauseous.  Antibiotics work by killing off all the bacteria, good and bad, in the gut... that can make people feel a little off-colour, upset stomachs etc.   Were you advised to take them with food?  That sometimes helps. 

And, of course, if the urine infection isn't clearing up, it can spread to the kidneys.... pretty painful but usually more like back-pain than a rib-pain.  Now if that happens, moving country or not, you need to get back to your doctor for treatment.

 

 

You could even call the doctor who rx this and speak to the nurse and tell them how you are feeling. I have done that. 

Actually, I cant call the doctor because it was a sort-of emergency-type service that operates only on weekends, so I have no contact whatsoever. I guess it's a mixture of the antibiotics and beans. Although I've had some back pain as well, but that might be from spending so much time cleaning up and packing! thanks.

honestly, sounds exactly how i feel when i'm constipated -- badly!  Any possibility? 

 

 

You can also try calling the pharmacist. They usually have really good advice about side effects of medications or how to take them to avoid said side effects

Original Post by thesuperbex:

honestly, sounds exactly how i feel when i'm constipated -- badly!  Any possibility? 

 

 

Nope, going quite regularly. Actually went 3 times today already. Todays my last day of antibiotics, so if the pain continues then i'll go to the doctor after I move on saturday - by then I'll know if it's something to worry about or just a side effect

I would see your doctor but that sounds like the pain i had with trapped wind i was rushed to hospital in so much pain . have you tried gaviscon ?

Original Post by tessa1223:

I would see your doctor but that sounds like the pain i had with trapped wind i was rushed to hospital in so much pain . have you tried gaviscon ?

just googled gaviscon, didnt know what it was! So no, haven't tried it. I might look into it if this continues and if I cant find a doctor soon enough.Thanks

8 Replies
Advertisement
Advertisement